MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35253
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: pno catheter, percutaneous, cutting/scoring.Concomitant medical products: boston scientific gladiator elite balloon, bard conquest high pressure balloon.Pma/510(k) number: k141322.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a balloon angioplasty procedure of a dialysis access circuit, an advance enforcer 35 focal force pta balloon catheter ruptured.The patient was reported to have a history of type 1 diabetes, diabetic neuropathy, and a history of previous interventions of the access circuit.The patient presented with a 70% restenosis of a left brachiocephalic fistula.The target venous outflow lesion was located 1 cm distal to the arterio-venous (av) anastomosis or graft-vein anastomosis up to the confluence of the cephalic and axillary veins.The reference vessel diameter (rvd) was 7mm and the lesion length was 2mm.The complaint device was inflated to 12 atmospheres with a 1:2 ratio of contrast (optiray) to heparinized saline when the balloon ruptured longitudinally.Another manufacturer's balloon was then used, which also ruptured.Another manufacturer's high pressure balloon was then used to complete the procedure successfully.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used advanced enforcer 35 focal force pta balloon catheter was returned for investigation.Biomatter was present on the device.A longitudinal tear noted on the balloon material, confirming the customer¿s complaint.Upon further investigation, the balloon damage appeared to correspond to the balloon lumen side of the device, rather than the wire lumen side.No further damage was found on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿the device is intended to be used for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries.These arteries include iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral, as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.The device is not to be used in the cerebral or coronary vasculature.¿ it goes on to say ¿to not exceed the rated burst pressure, use a power injector, or inject contrast through the wire guide lumen.If balloon pressure is lost and/or balloon rupture occurs, the balloon is to be deflated and removed with the sheath as a unit.¿ based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8266667
Report Number1820334-2019-00187
Device Sequence Number13492453
Product Code PNO
UDI-Device Identifier10827002352534
UDI-Public(01)10827002352534(17)210913(10)9160100
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Model NumberG35253
Device Catalogue NumberASB5-35-80-8-4
Device Lot Number9160100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR